On the autonomous metric on the group of area-preserving diffeomorphisms of the 2-disc

Research output: Contribution to journalArticlepeer-review

15 Scopus citations

Abstract

Let D2 be the open unit disc in the Euclidean plane and let G:=WD Diff.D2; area/ be the group of smooth compactly supported area-preserving diffeomorphisms of D2. For every natural number k we construct an injective homomorphism Z k → G, which is bi-Lipschitz with respect to the word metric on Zk and the autonomous metric on G. We also show that the space of homogeneous quasimorphisms vanishing on all autonomous diffeomorphisms in the above group is infinite-dimensional.

Original languageEnglish
Pages (from-to)795-816
Number of pages22
JournalAlgebraic and Geometric Topology
Volume13
Issue number2
DOIs
StatePublished - 11 Apr 2013
Externally publishedYes

Keywords

  • Area-preserving diffeomorphisms
  • Bi-invariant metrics
  • Braid groups
  • Quasi-isometric embeddings
  • Quasimorphisms

Fingerprint

Dive into the research topics of 'On the autonomous metric on the group of area-preserving diffeomorphisms of the 2-disc'. Together they form a unique fingerprint.

Cite this